Skip

How long does Levaquin stay in the body?
December 23, 2006 10:37 AM   Subscribe

How long does it take before Levaquin leaves your system?

I've recently finished taking a course of Levaquin, and I'm tired of feeling tired and stupid. When does this crap leave the body? Personal experiences? I googled, but only the tin-foiliest of the tin-foil hat types seem to have posted their feelings about Levaquin. Thanks.
posted by peep to Health & Fitness (8 answers total)
 
According to the Wikipedia, the half life of Levofloxacin is 6 to 8 hours. Seems like a day or two should be long enough to get rid of it.
posted by blue_beetle at 10:49 AM on December 23, 2006


I also googled Levaquin half-life and came up with this. Scroll down to metabolism and excretion.
I am taking Cipro which is also a fluoroquinolone. Could this account for my stupidity and lethargy? I think not! But, lets hope so.
posted by LoriFLA at 11:00 AM on December 23, 2006


Three years ago I had a case of walking pneumonia. It lasted for weeks, and finally my doctor gave me levaquin for it. That stuff is fabulous; cleared it right up.

But I still felt sick for a while afterwards. There's still a lot your body has to do after turning the corner on whatever disease it is the drug was intended to treat.
posted by Steven C. Den Beste at 11:36 AM on December 23, 2006


IANAD. One of the side effects of a lot of antibiotics - including, I think, levo and cipro, is that it tends to clear out your gastrointestinal flora. Try eating some yogurt every day for a while. For some reason, I want to say that your potassium is down, too, and so you should eat bananas ... but I can't remember why, or if I'm making that up.

Getting those gastrointestinal bugs back should help with digestion, which in turn should make you feel less weak.
posted by spaceman_spiff at 12:14 PM on December 23, 2006


Thanks everyone. I'm feeling less tired already. Without going into detail, I do know for sure it was definitely the Levaquin and not the underlying condition causing my fatigue/fogginess, but I'm better now. Thanks again.
posted by peep at 11:11 AM on December 24, 2006


Side note to LoriFLA: not sure if you were totally kidding, but Cipro has warnings very similar to Levaquin, including:

Cipro can cause side effects that may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be awake and alert.

It also lists dizziness and drowsiness as common side effects. I definitely experienced this. I didn't drive at all while on the Levaquin, I felt that impaired. I would start sentences and not finish them. Duh! It's been about 72 hours since my last pill and I am 100% back to normal.
posted by peep at 11:18 AM on December 24, 2006


Quinolones (cipro, levaquin, avelox) have well-substantiated, but rarely discussed, neurologic side effects, so a modest effect on one's sensorium is certainly not surprising.
posted by docpops at 1:33 PM on December 25, 2006


peep, yes I was kidding. :-) Thanks peeps and docpops for the information.
posted by LoriFLA at 3:02 PM on December 25, 2006


« Older How do I get deep furniture im...   |  Who holds copyright to Hearts ... Newer »
This thread is closed to new comments.


Post